Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 133, NWS Twin Cities, MN

August 3, 2024Morrison County, Stearns County, Todd County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 3, 2024, 8:00 PM CDT for Morrison County, Stearns County, Todd County, Minnesota. It was in force for 60 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2024, 8:00 PM CDT (01:00 UTC)
Expired
Aug 3, 2024, 9:00 PM CDT
In force
60 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

Counties Morrison County, MN, Stearns County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 8:00 PM CDTTSTM WND DMGGrey Eagle, MNPhoto via X shows large tree uprooted. Time estimated via radar.
Aug 3, 8:00 PM CDTHAIL 2Grey Eagle, MNPhoto via twitter.
Aug 3, 8:07 PM CDTTORNADO1 Sse Melrose, MNTrained spotter reported brief tornado that touched down near I-94 in Melrose for roughly 4 minutes.
Aug 3, 8:11 PM CDTTORNADO1 N Melrose, MNCorrects previous tornado report from 1 SSE Melrose. NWS storm survey determined an EF1 tornado touched down in the northwest corner of Melrose and tracked south-southeast for 5.4 miles. A large metal building was destroyed and several homes had significant da
Aug 3, 8:15 PM CDTTSTM WND DMG1 S Melrose, MNShed and garage down. Roof partially off house. Probable tornado. Time estimated.
Aug 3, 8:26 PM CDTTSTM WND DMGNew Munich, MNSpotter noted numerous tree branches down, large tree split in half, and branches on power lines. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 6:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2024-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2024-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

178 
WUUS53 KMPX 040100
SVRMPX
MNC097-145-153-040200-
/O.NEW.KMPX.SV.W.0133.240804T0100Z-240804T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
800 PM CDT Sat Aug 3 2024

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Southeastern Todd County in central Minnesota...
  Northeastern Stearns County in central Minnesota...
  Southwestern Morrison County in central Minnesota...

* Until 900 PM CDT.

* At 800 PM CDT, a severe thunderstorm was located over Grey Eagle,
  or 19 miles southwest of Little Falls, moving southeast at 30 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  St. Cloud, Sartell, Waite Park, St. Joseph, Melrose, Collegeville,
  Albany, Avon, Holdingford, Freeport, Upsala, and Swanville.

This includes the following highways...
 Interstate 94 in Minnesota between mile markers 131 and 162.
 U.S. Highway 71 between mile markers 174 and 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4557 9417 4540 9476 4584 9496 4592 9465
TIME...MOT...LOC 0100Z 335DEG 26KT 4582 9471 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BPH
6 follow-up statements
597 
WWUS53 KMPX 040111
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
811 PM CDT Sat Aug 3 2024

MNC097-145-153-040200-
/O.CON.KMPX.SV.W.0133.000000T0000Z-240804T0200Z/
Todd MN-Stearns MN-Morrison MN-
811 PM CDT Sat Aug 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN TODD...NORTHEASTERN STEARNS AND SOUTHWESTERN
MORRISON COUNTIES...

At 811 PM CDT, a severe thunderstorm was located near Freeport, or 22
miles southwest of Little Falls, moving southeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Cloud, Sartell, Waite Park, St. Joseph, Melrose, Collegeville,
Albany, Avon, Holdingford, Freeport, Upsala, and Farming.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4540 9476 4577 9492 4585 9456 4556 9419
TIME...MOT...LOC 0111Z 337DEG 27KT 4573 9467 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BPH
875 
WWUS53 KMPX 040121
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
821 PM CDT Sat Aug 3 2024

MNC097-153-040131-
/O.CAN.KMPX.SV.W.0133.000000T0000Z-240804T0200Z/
Todd MN-Morrison MN-
821 PM CDT Sat Aug 3 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TODD AND
SOUTHWESTERN MORRISON COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Minnesota.

&&

LAT...LON 4556 9419 4540 9476 4577 9492 4577 9490
      4578 9446
TIME...MOT...LOC 0121Z 334DEG 25KT 4567 9463 

$$

MNC145-040200-
/O.CON.KMPX.SV.W.0133.000000T0000Z-240804T0200Z/
Stearns MN-
821 PM CDT Sat Aug 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN STEARNS COUNTY...

At 821 PM CDT, a severe thunderstorm was located over Freeport, or 24
miles northwest of St. Cloud, moving southeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Cloud, Sartell, Waite Park, St. Joseph, Melrose, Collegeville,
Albany, Avon, Holdingford, Freeport, Farming, and New Munich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4556 9419 4540 9476 4577 9492 4577 9490
      4578 9446
TIME...MOT...LOC 0121Z 334DEG 25KT 4567 9463 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

BPH
738 
WWUS53 KMPX 040129
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
829 PM CDT Sat Aug 3 2024

MNC145-040200-
/O.CON.KMPX.SV.W.0133.000000T0000Z-240804T0200Z/
Stearns MN-
829 PM CDT Sat Aug 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL STEARNS COUNTY...

At 828 PM CDT, a severe thunderstorm was located over Albany, or 21
miles west of St. Cloud, moving southeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Cloud, Sartell, Waite Park, St. Joseph, Melrose, Collegeville,
Albany, Avon, Holdingford, Freeport, Farming, and New Munich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4556 9419 4540 9476 4568 9488 4571 9466
      4574 9441
TIME...MOT...LOC 0128Z 335DEG 26KT 4562 9460 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

BPH
942 
WWUS53 KMPX 040136
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
836 PM CDT Sat Aug 3 2024

MNC145-040200-
/O.CON.KMPX.SV.W.0133.000000T0000Z-240804T0200Z/
Stearns MN-
836 PM CDT Sat Aug 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL STEARNS COUNTY...

At 836 PM CDT, a severe thunderstorm was located near Albany, or 20
miles west of St. Cloud, moving south at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
St. Cloud, Sartell, Waite Park, St. Joseph, Collegeville, Albany,
Avon, Freeport, Farming, New Munich, Roscoe, and St. Martin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4556 9419 4540 9476 4562 9485 4567 9469
      4569 9435
TIME...MOT...LOC 0136Z 345DEG 27KT 4555 9459 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BPH
278 
WWUS53 KMPX 040145
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
845 PM CDT Sat Aug 3 2024

MNC145-040200-
/O.CON.KMPX.SV.W.0133.000000T0000Z-240804T0200Z/
Stearns MN-
845 PM CDT Sat Aug 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL STEARNS COUNTY...

At 845 PM CDT, a severe thunderstorm was located 6 miles west of
Richmond, or 23 miles west of St. Cloud, moving southeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Farming, Roscoe, and St. Martin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4540 9476 4558 9483 4563 9465 4556 9447
      4551 9437
TIME...MOT...LOC 0145Z 319DEG 27KT 4549 9465 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BPH
565 
WWUS53 KMPX 040150
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
850 PM CDT Sat Aug 3 2024

MNC145-040200-
/O.EXP.KMPX.SV.W.0133.000000T0000Z-240804T0200Z/
Stearns MN-
850 PM CDT Sat Aug 3 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STEARNS COUNTY WILL
EXPIRE AT 900 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Minnesota.

Remember, a Severe Thunderstorm Warning still remains in effect for
Stearns county.

&&

LAT...LON 4540 9476 4558 9483 4563 9465 4556 9447
      4551 9437
TIME...MOT...LOC 0150Z 335DEG 26KT 4548 9464 

$$

BPH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:23 PM CDT, 1 hour 37 minutes earlier. Its key messages:

  • Scattered severe storms with large hail and damaging winds late this afternoon and through the evening. The main threat is west of I-35.
  • Soaking rain Monday, and then cooler, cloudy, and continued chances for rain next week.
Area forecast discussion, Aug 3, 6:23 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
623 PM CDT Sat Aug 3 2024

.KEY MESSAGES...

- Scattered severe storms with large hail and damaging winds
  late this afternoon and through the evening. The main threat
  is west of I-35.

- Soaking rain Monday, and then cooler, cloudy, and continued
  chances for rain next week.

&&

.DISCUSSION...
Issued at 229 PM CDT Sat Aug 3 2024

Thunderstorms are ongoing across northern Minnesota, with this
activity soon moving into central Minnesota as a slow-moving
cold front drops south across the state. At the moment, these
storms are not that strong, however a much more impressive
environment for severe weather exists across central and
southwest Minnesota where 3000-4000 J/kg of MUCAPE has
developed along with steep mid-level lapse rates. Seasonally
strong wind shear of 30-40 kts is also present along an north
of the front, and the perpendicular orientation of this shear
to the front favors discrete supercell development once the
storms reach the more favorable environment. Large hail and
damaging winds will be the threat with any storms this evening,
with significant hail (2" or greater) possible, especially
across west-central Minnesota where the lapse rates &
instability are mots impressive. Relatively dry low-levels and
high cloud bases means the tornado threat is minimal, but the
steep lapse rates means a damaging wind threat will be present
with the strongest storms, especially is they begin to merge
into clusters later in the evening. The main timing for storms
will be 4-7 PM across central Minnesota & northwest Wisconsin,
7-10 PM for western MN, the Twin Cities metro & western
Wisconsin, and 9 PM
- midnight for southern Minnesota. The severe threat will be
highest during the early evening across central Minnesota and
generally wane through the night as instability decreases, but a
threat for severe storms still exists for the Twin Cities &
points south.

The front stalls out across southern Minnesota tomorrow morning,
and could act as a focal points for additional thunderstorms
development tomorrow afternoon. CAMs today have backed off on
the amount of thunderstorm development, but will continue to
mention a low (10-20%) chance for storms tomorrow. Isolated
strong to severe storms can't be ruled out. temperatures will be
cooler behind the front with highs around 80.

Stronger support aloft arrives Monday with the front likely
still stalled out somewhere along the IA/MN border, with
increasing frontogenesis north of the boundary expected to
generate a banded rain event across much of the area. The
severe threat looks low with cool temperatures north of the
front, but slow-moving storms & rich PW values mean a widespread
soaking rain is expected. Enhanced rainfall amounts in excess
of 2-3" are possible within the narrow band of precipitation
where the frontogenesis is strongest.

A system Wednesday brings another chance for widespread rain,
but otherwise cooler temperatures prevail next week with
periodic chances for lighter rain.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 606 PM CDT Sat Aug 3 2024

Storm development is occurring over north-central Minnesota
early this evening, with more growth expected to occur further
west as the boundary pushes southeast throughout the evening.
Initial mode will be scattered as storms continue to develop,
and then are expected to become more clustered as they reach
further south. Confidence is high for impacts at STC, MSP, and
RNH given the current storm development. There is less certainty
with how far west storms will develop for impacts at AXN and
RWF, but if any storms go up they will likely be strong.
Confidence is also lower for how long the storms lasts into the
night, which is highlighted by the prob30s for MKT and EAU.
Following the storms, mostly VFR conditions and NE winds at
10kts of less are expected through the period.

KMSP...Adjusted timing slightly later to 04-07z given storms are
primarily moving eastward early this evening, and are not
expected to shift southeast for another 30-60 minutes. There is
still a small chance (20%) that storms stick around for more
than 3 hours, but recent models favor more of a progressive
pattern so we have excluded the prob30 for TSRA on the tail end
of the main impacts.

/OUTLOOK FOR KMSP/
MON...MVFR/RA likely, chc -TSRA/IFR. Wind NE 5-10 kts.
TUE...VFR. Wind E 5-10 kts.
WED...VFR/-SHRA, chc -TSRA. Wind W 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...ETA
AVIATION...BED
Hazardous weather outlook, Aug 3, 2:20 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
220 PM CDT Sat Aug 3 2024

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
041930-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
220 PM CDT Sat Aug 3 2024

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Scattered thunderstorms this evening with the strongest storms
capable of large hail and damaging wind. The threat for
significant hail (greater than 2 inches) is highest across central
Minnesota.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms and locally heavy rainfall are expected Monday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed this evening.

In the hours before

Local storm report, Aug 3, 7:36 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
736 PM CDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     Hail             4 NE Eagle Bend         46.20N 94.97W
08/03/2024  E1.75 Inch       Todd               MN   Public

            Report from mPING: Golf Ball (1.75 in.).

&&
Local storm report, Aug 3, 7:47 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
747 PM CDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     Hail             6 W Cushing             46.14N 94.70W
08/03/2024  M0.88 Inch       Todd               MN   Trained Spotter

&&

BED
Special weather statement, Aug 3, 7:48 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
748 PM CDT Sat Aug 3 2024

MNZ043-044-040130-
Mille Lacs MN-Morrison MN-
748 PM CDT Sat Aug 3 2024

...STRONG THUNDERSTORMS WILL IMPACT MILLE LACS AND SOUTHEASTERN
MORRISON COUNTIES THROUGH 830 PM CDT...

At 748 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Lastrup, or 19 miles southwest of Mille Lacs Lake,
moving southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mille Lacs Lake, Pierz, Onamia, Isle, Wahkon, Lastrup, Vineland,
Morrill, Harding, Genola, Hillman, and Mille Lacs Kathio State Park.

This includes U.S. Highway 169 between mile markers 195 and 229.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and east central Minnesota.

&&

LAT...LON 4598 9343 4598 9352 4581 9352 4580 9377
      4582 9377 4583 9399 4616 9430 4616 9381
      4624 9381 4625 9344
TIME...MOT...LOC 0048Z 315DEG 37KT 4609 9396

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BPH
Local storm report, Aug 3, 7:52 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
752 PM CDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Hail             1 S Round Prairie       45.89N 94.88W
08/03/2024  M1.50 Inch       Todd               MN   Trained Spotter

&&

TDH
Local storm report, Aug 3, 7:53 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
753 PM CDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Hail             4 S Browerville         46.03N 94.87W
08/03/2024  M2.00 Inch       Todd               MN   Trained Spotter

            Picture via X.

&&

TDH
Local storm report, Aug 3, 7:56 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
756 PM CDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Tstm Wnd Dmg     1 SE Staples            46.35N 94.79W
08/03/2024                   Todd               MN   Public

            Public reported tree debris and 3-4 inch
            diameter branches broken off near southern
            Staples train station via facebook.

&&

TDH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:05 PM CDTSpecial Weather StatementMPXTodd85 min
Aug 3, 7:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXMorrison, Todd48 min
Aug 3, 7:29 PM CDTSevere Thunderstorm Warning Destructive damage threatMPXTodd16 min
Aug 3, 7:31 PM CDTSevere Thunderstorm WarningMPXMorrison44 min
Aug 3, 7:48 PM CDTSpecial Weather StatementMPXMille Lacs42 min
Aug 3, 8:10 PM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns50 min
Aug 3, 8:17 PM CDTTornado WarningMPXStearns28 min
Aug 3, 8:24 PM CDTTornado WarningMPXBenton, Sherburne, Stearns19 min
Aug 3, 8:48 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXKandiyohi, Meeker, Stearns57 min
Aug 3, 8:54 PM CDTSpecial Weather StatementMPXSherburne, Wright51 min
Aug 3, 9:32 PM CDTTornado WarningMPXKandiyohi, Meeker28 min
Aug 3, 9:35 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Wright55 min
Aug 3, 9:40 PM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Renville50 min
Aug 3, 10:12 PM CDTSevere Thunderstorm WarningMPXCarver, Dakota, Hennepin, Scott33 min
Aug 3, 10:29 PM CDTSevere Thunderstorm WarningMPXKandiyohi, McLeod, Meeker, Renville, Sibley46 min
Aug 3, 10:43 PM CDTSevere Thunderstorm WarningMPXDakota, Rice, Scott32 min
Aug 3, 11:14 PM CDTSevere Thunderstorm WarningMPXMcLeod, Nicollet, Renville, Sibley31 min
Aug 3, 11:44 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet, Sibley13 min
Aug 3, 11:55 PM CDTSpecial Weather StatementMPXWaseca35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.